MAUDE Adverse Event Report: ARTHROCARE CORP. INLINE REUSABLE DRILL SPEEDHIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. INLINE REUSABLE DRILL SPEEDHIP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 23-2009
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a hip scope drill broke at the end when in guide drilling, length of delay unknown.There was back-up device available to complete the procedure, no patient injuries reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: the device reported, used in treatment, was not returned for evaluation.The relationship between the product and reported incident cannot be established.A review of manufacturing records for the reported lot number 20816011 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found related failures.Without the reported product a fully visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.An exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force applied.(2) excessive levering of the instrument.No containment or corrective actions are recommended at this time.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The inline reusable drill speedhip device, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.A review of manufacturing records for the reported lot number 20816011 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual evaluation shows the shaft is broken at the drill stop.The device is intended for single use and can not be tested.The complaint was verified.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
INLINE REUSABLE DRILL SPEEDHIP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9706152
Report Number3006524618-2020-00051
Device Sequence Number17012799
Product Code LXH
UDI-Device Identifier00885556724576
UDI-Public00885556724576
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-2009
Device Catalogue Number23-2009
Device Lot Number20816011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer03/16/2020
06/18/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/17/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1